Alert archive / Oregon / Small Craft Advisories in 2019
Small Craft Advisory 21, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Mar 7, 2019, 2:17 PM PST. It took effect at Mar 9, 2019, 1:00 AM PST. It was in force for 55 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2019, 2:17 PM PST (22:17 UTC)
- In effect from
- Mar 9, 2019, 1:00 AM PST
- Expired
- Mar 11, 2019, 8:50 AM PDT
- In force
- 55 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
671 WHUS76 KMFR 072217 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 217 PM PST Thu Mar 7 2019 PZZ350-356-370-376-081200- /O.NEW.KMFR.SC.Y.0021.190309T0900Z-190310T0000Z/ /O.NEW.KMFR.SW.Y.0015.190310T0000Z-190311T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 217 PM PST Thu Mar 7 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM PST SATURDAY TO 11 AM PDT MONDAY... * Winds...South to southeast 15 to 25 KT, mainly Saturday. * Seas...Choppy, short period southerly wind waves and two westerly swell trains, one long period and one shorter period, will combine to produce chaotic seas of up to 8 feet on Saturday. Seas then become mainly west swell dominated and rise to 10 to 14 feet Saturday night through Monday morning. * Areas affected...Mainly beyond 5 NM from shore Saturday except closer to shore near Cape Blanco. All areas will be affected by steep seas Saturday night through Monday morning. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
9 follow-up statements
471 WHUS76 KMFR 081006 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 206 AM PST Fri Mar 8 2019 PZZ350-356-370-376-082315- /O.EXT.KMFR.SC.Y.0021.190309T1200Z-190311T1800Z/ /O.CAN.KMFR.SW.Y.0015.190310T0000Z-190311T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 206 AM PST Fri Mar 8 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM PST SATURDAY TO 11 AM PDT MONDAY... The National Weather Service in Medford has cancelled the Small Craft Advisory for hazardous seas. * Winds...South to southeast 15 to 25 KT Saturday then northerly 15 to 25 kt Saturday night through Monday morning. * Seas...Choppy, short period southerly wind waves and two westerly swell trains, one long period and one shorter period, will combine to produce chaotic seas of up to 8 feet on Saturday. Seas then become mainly west swell dominated and rise to 10 to 14 feet Saturday night through Monday morning. * Areas affected...Mainly beyond 5 NM from shore Saturday except closer to shore near Cape Blanco. All areas will be affected by Small Craft Advisory conditions Saturday night through Monday morning, with strongest winds south of Cape Blanco beyond 10 NM from shore. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
992 WHUS76 KMFR 082233 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 233 PM PST Fri Mar 8 2019 PZZ350-356-370-376-091145- /O.EXT.KMFR.SC.Y.0021.190309T0900Z-190311T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 233 PM PST Fri Mar 8 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM PST SATURDAY TO 11 AM PDT MONDAY... * Winds...South to southeast 15 to 25 KT Saturday then northerly 15 to 25 kt Saturday night through Monday morning. * Seas...Choppy, short period southerly wind waves and two westerly swell trains, one long period and one shorter period, will combine to produce steep, chaotic seas of 6 to 8 feet on Saturday. Seas then become mainly west swell dominated and rise to 10 to 13 feet Saturday night through Monday morning. * Areas affected...On Saturday...mainly beyond 5 NM from shore from Cape Blanco south and north of Cape Blanco to Coos Bay, beyond 10 NM from shore. Saturday night through Monday...all areas will be affected by Small Craft Advisory conditions, with strongest winds south of Cape Blanco beyond 10 NM from shore. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
769 WHUS76 KMFR 091017 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 217 AM PST Sat Mar 9 2019 PZZ350-356-370-376-092330- /O.CON.KMFR.SC.Y.0021.000000T0000Z-190311T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 217 AM PST Sat Mar 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... * Winds...South to southeast 15 to 25 KT today then north 15 to 25 kt tonight through Monday morning. * Seas...Choppy, short period south wind waves and two westerly swell trains, one long period and one shorter period, will combine to produce steep, chaotic seas of 6 to 8 feet today. Seas then become mainly west swell dominated and rise to 10 to 13 feet tonight through Monday morning. * Areas affected...Today...mainly beyond 5 NM from shore from Cape Blanco south and north of Cape Blanco to Coos Bay, beyond 10 NM from shore. Tonight through Monday...all areas will be affected by Small Craft Advisory conditions, with strongest winds south of Cape Blanco beyond 10 NM from shore. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ Stavish http://www.weather.gov/medford
630 WHUS76 KMFR 092108 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 108 PM PST Sat Mar 9 2019 PZZ350-356-370-376-101200- /O.CON.KMFR.SC.Y.0021.000000T0000Z-190311T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 108 PM PST Sat Mar 9 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... * Winds...Northeast to north 15 to 25 kt through Monday morning. * Seas...Steep mixed seas of 6 to 9 feet through this evening. Seas become west to northwest swell dominated, increasing to 10 to 13 feet tonight through Monday morning. * Areas affected...Through this evening...conditions hazardous to small craft will occur mainly beyond 5 NM from shore and south of Coos Bay. Then all areas will be affected by conditions hazardous to small craft through Monday morning. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
341 WHUS76 KMFR 101054 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 354 AM PDT Sun Mar 10 2019 PZZ350-356-370-376-110000- /O.CON.KMFR.SC.Y.0021.000000T0000Z-190311T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 354 AM PDT Sun Mar 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... * Winds...Northeast to north 15 to 25 kt through Monday morning. * Seas...Steep mixed seas of 6 to 9 feet through this evening. Seas become west to northwest swell dominated, increasing to 10 to 13 feet tonight through Monday morning. * Areas affected...Through this evening...conditions hazardous to small craft will occur mainly beyond 5 NM from shore and south of Coos Bay. Then all areas will be affected by conditions hazardous to small craft through Monday morning. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
474 WHUS76 KMFR 101601 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 901 AM PDT Sun Mar 10 2019 PZZ350-356-370-376-110515- /O.CON.KMFR.SC.Y.0021.000000T0000Z-190311T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 901 AM PDT Sun Mar 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... * Winds...Northeast to north 15 to 25 kt, weakening Monday morning. * Seas...west to northwest swell dominated at 10 to 13 feet through Monday morning. * Areas affected...all areas will be affected by conditions hazardous to small craft through Monday morning. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
978 WHUS76 KMFR 102140 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 240 PM PDT Sun Mar 10 2019 PZZ350-356-370-376-111045- /O.CON.KMFR.SC.Y.0021.000000T0000Z-190311T1800Z/ /O.NEW.KMFR.SC.Y.0022.190312T0600Z-190314T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 240 PM PDT Sun Mar 10 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM MONDAY TO 11 PM PDT WEDNESDAY... The National Weather Service in Medford has issued a Small Craft Advisory...which is in effect from 11 PM Monday to 11 PM PDT Wednesday. * Winds...Northeast to north 15 to 25 kt, weakening Monday morning. South winds increasing briefly to 15 to 25 kt becoming gusty northwest on Tuesday. * Seas...west to northwest swell around 10 feet at 16 to 18 seconds tonight. West to northwest swell increasing Monday night and early Tuesday to 15 to 17 feet at 18 seconds. * Areas affected...all areas will be affected by conditions hazardous to small craft. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
074 WHUS76 KMFR 110842 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 142 AM PDT Mon Mar 11 2019 PZZ350-356-370-376-112145- /O.CON.KMFR.SC.Y.0021.000000T0000Z-190311T1800Z/ /O.CON.KMFR.SC.Y.0022.190312T0600Z-190314T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 142 AM PDT Mon Mar 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT WEDNESDAY... * Winds...North 10 to 15 kt, shifting to west this afternoon, then increasing to south 15 to 25 kt tonight. On Tuesday, gusty northwest 15 to 25 kt winds are expected, lowering Tuesday night. * Seas...Steep 10 to 12 ft seas dominated by west swell at 16 seconds this morning, lowering this afternoon. Seas will build tonight into Tuesday becoming steep 15 to 17 ft seas, dominated by west swell at 18 seconds. Steep seas linger on Wednesday, then gradually lower Wednesday night. * Areas affected...All areas will be affected by conditions hazardous to small craft. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
908 WHUS76 KMFR 111550 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 850 AM PDT Mon Mar 11 2019 PZZ350-356-370-376-120500- /O.CAN.KMFR.SC.Y.0021.000000T0000Z-190311T1800Z/ /O.CON.KMFR.SC.Y.0022.190312T0600Z-190314T0600Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 850 AM PDT Mon Mar 11 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT WEDNESDAY... * Winds...North 10 to 15 kt, shifting to west this afternoon, then increasing to south 15 to 25 kt tonight. On Tuesday, gusty northwest 15 to 25 kt winds are expected, lowering Tuesday night. * Seas...Seas will build tonight into Tuesday becoming steep 15 to 17 ft seas, dominated by west swell at 18 seconds. Steep seas linger on Wednesday, then gradually lower Wednesday night. * Areas affected...All areas will be affected by conditions hazardous to small craft. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/hazard PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds and seas will create a potential hazard to smaller vessels and inexperienced mariners. && $$ http://www.weather.gov/medford
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Mar 7, 11:50 AM PST, 2 hours 27 minutes earlier.
Area forecast discussion, Mar 7, 11:50 AM PST, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Medford OR 1150 AM PST Thu Mar 7 2019 .AVIATION...For the 07/18Z TAFs...VFR conditions will be the general rule at the TAF sites through tonight. However, there will be showers around, and any of these showers could produce brief MVFR ceilings and visibilities as they pass. This will be more likely tonight as showers fall as either snow east of the Cascades or mix with snow over the higher west side valleys. -Wright && .PREV DISCUSSION... /Issued 908 AM PST Thu Mar 7 2019/ DISCUSSION...The latest radar image shows light and spotty showers near and at the coast and Douglas county. A band of showers are still showing up southeast Siskiyou and Modoc County with a general movement from southwest to northeast. Short range high res guidance shows showers in the above mentioned areas persisting into this afternoon, but most will be light to occasionally moderate. Added some details to the afternoon forecast, otherwise the forecast itself for today is in pretty good shape. -Petrucelli MARINE...Updated 200 AM PST Thursday, March 6, 2019...A very weak front will bring a few showers as it sweeps through this morning. Today expect breezy west winds with seas dominated by west swell, but winds and seas will remain relatively low through Friday. Friday night into Saturday, a low will approach the waters then move onshore just south of the area. Seas are expected to build Saturday through Sunday with increased breakers as a long period west swell becomes steep at around 10 to 12 feet Saturday evening. Models have trended a little faster on the steep swell arrival. A front will move into the region Monday. Behind this front, another long period west swell is likely. This swell may be larger with seas of around 12 to 16 feet possible early Tuesday into early Wednesday. Large breakers may accompany these seas on Tuesday. -Keene/DW PREV DISCUSSION... /Issued 340 AM PST Thu Mar 7 2019/ Updated aviation discussion. DISCUSSION...Current -0.2 degree RADAR observations are showing a band of showers stretching from Paisley and Valley Falls in Oregon through Callahan California. Light precipitation falling across these areas, and should be reaching Alturas, Adin, and Likely soon. Overall, not expecting too much impact at this time. Meanwhile, a second band of showers is starting to enter the Oregon Coast between Port Orford and Florence in association with a warm front. These showers are also extremely light. Snow levels are hovering around 1300 to 1600 feet. This means that some of the higher elevations of the Coastal range could see a light dusting of snow. Although precipitation will largely confined to areas west of the Coastal Range and north of the Umpqua Divide, a stray shower would have the possibility of putting a dusting of snow on some of the valley floors. Overall, not expecting much out of this warm front. Another cold front will move through the Pacific Northwest on Friday--the models have slowed the progression of this front. It's looking like some light precipitation is expected to reach the coast and north of the Umpqua Divide, with some more "moderate" precipitation occurring north of the Lane/Douglas County border. Snow levels will be on the valley floors (including Roseburg area)Friday morning, so if this front comes in a bit faster, could see a little bit of snow ahead of the front on Friday morning. Regardless, snow amounts are expected to be very light with most areas seeing only a dusting at most. Showers will be possible into Friday night after the front with continued snow levels reaching the valley floors again on Friday night into Saturday morning. Come Saturday, our area will be surrounded by two low pressure systems (the one that just passed) and a second one off the coast of Humboldt. These systems do not appear to be vigorous, so light shower activity will be possible across portions of our area (mainly east of the Cascades and in northern California through the Siskiyous and Marble Mountains, and possibly the Kalmiopsis. The showers will largely dissipate by Sunday evening as a brief and weak ridging builds into the area. As mentioned, this break in precipitation would be quite brief as the next frontal system is expected to arrive Tuesday. The GFS has slowed a little bit in its progression toward the slower ECMWF, but still remains a little more progressive in its arrival (plus or minus 6 hours). Have continued with the slower ECMWF solution. Once the cold front eventually does move through Monday night/Tuesday, we are expecting cold air to surge into southern Oregon. Latest model runs are showing snow levels around 2000 to 3000 feet. Of course this far out things can change, but the air behind the front will be unseasonably cold yet again. The other interesting note here is the air behind the front is relatively moist, so the showers behind the front are expected to continue for most of Tuesday before the air dries up again. And any heavier shower could briefly bring down snow levels again, as is common for this area. Temperatures will remain below average during the extended forecast. As a somewhat painful reminder, the current climatology suggests a high of around 58 degrees west of the Cascades a high of around 50 east of the Cascades. After this system goes through, a break is expected. Whether this break is short-lived, or could last a few days will largely depend on which model you believe. The GFS has another frontal system coming through and weakening by Thursday night, with the same front being much slower for the ECMWF. -Schaaf BEACH HAZARDS...Long period swell will arrive from the Pacific this weekend. West-northwest swell of 2-4 feet at 22 seconds moves in Saturday afternoon, then increases to 4-8 feet at around 20 seconds Saturday night. The combination of this building swell with the existing 12-second period west swell could cause constructive interference, resulting in occasional larger waves (sneaker waves) reaching the shore. Sneaker waves are large waves that surprise beachgoers since they run up much higher on the beach than others and seemingly come out of nowhere. We'll be evaluating the necessity of a beach hazards statement over the next few shifts. Spilde/Keene && .MFR WATCHES/WARNINGS/ADVISORIES... OR...None. CA...None. Pacific Coastal Waters...None.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 2:17 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 12 hr |
Nearby
Small Craft Advisories in Oregon, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.